MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP315H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information: in the event description is sounds like one (1) device had an issue.However, according to the impacted product page it says one (1) sales unit were involved.How many products were involved? if more than one (1), what was the issue with the other devices? how many devices will be returning? what was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying? was the needle removed from the patient during the same procedure? what tissue/location was suturing when pull-off occurred? were there any unexpected outcomes or complications as a result of this suture needle pull-off event? to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic procedure on (b)(6) 2021 and suture was used.During the procedure, the suture got detached from the needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 05/13/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: samples were returned to ethicon inc for evaluation.Visual analysis of the returned sample determined that an empty opened box, three empty opened foils and twenty-nine unopened samples of product code mcp315h were received for evaluation.Visual inspection of thirteen unopened samples was conducted and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The devices performed without any defect noted and the actual complaint sample was not returned for analysis.H6 component code: g07002 - device samples from same lot.Additional information was requested and the following was obtained: what was being done when the needle came loose from the suture (removal from package / during passage through tissue/ during tying? passing through tissue was the needle removed from the patient during the same procedure? yes what tissue/location was suturing when pull-off occurred? unknown were there any unexpected outcomes or complications as a result of this suture needle pull-off event? no.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.

Brand Name
MCRYL+ VIO 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11622946
Report Number2210968-2021-03018
Device Sequence Number3261967
Product Code GAM
UDI-Device Identifier10705031046351
UDI-Public10705031046351
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberMCP315H
Device Catalogue NumberMCP315H
Device Lot NumberQDMAZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1